MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*XCEL DIL TIP TROC PAK; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*XCEL DIL TIP TROC PAK; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number K11LT
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # u9393k.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that k11lt device was returned with the obturator inserted thru the sleeve.In an attempt to replicate the reported incident, the device was functional testing the bullet retracted permitting the exposure of the blade during the advancement through the skin test media and returned to safe position upon penetration; the bullet performed as intended without any anomalies noted.It could not be determined what may have caused the event reported.The device was functionally tested to detect any leaking issues.Upon evaluation of the device, it was functionally leak tested and passed.The device was fully functional according to the manufacturing requirements.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Additional information was requested, and the following was obtained: please clarify how the trocar ¿was broken during skin penetration.It didn't work properly¿.Was the trocar having issues to insert? or was the sleeve broken during the skin penetration? or was the obturator broken during the skin penetration? if other, please specify: answer: using sterile technique, they have removed the instrument from the package.The trocar obturator and sleeve were packaged unassembled.To assembled, they removed the protective tip covering from the obturator and trocar sleeve and discard.They assembled the trocar by inserting the obturator into the trocar sleeve until they lock securely together.During penetration of the skin elements of the sleeve have been disassembled.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a bariatric gastric sleeve resection the trocar k12lt was broken during skin penetration.It didn't work properly and surgeon replaced it with k11lt.There was a 15 minute delay to surgery.There were no patient consequences.

Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
MDR Report Key14459140
Report Number3005075853-2022-03305
Device Sequence Number11888844
Product Code GCJ
UDI-Device Identifier10705036002277
UDI-Public10705036002277
Combination Product (Y/N)N
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberK11LT
Device Catalogue NumberK11LT
Device Lot NumberU40360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown